• Users Online: 1294
  • Print this page
  • Email this page
CASE REPORT
Year : 2020  |  Volume : 64  |  Issue : 3  |  Page : 230-232

A rare occurrence of accidental exposure to UV radiation among operating theatre personnel


Department of Anaesthesiology, Seth G.S. Medical College and K.E.M. Hospital, Mumbai, Maharashtra, India

Correspondence Address:
Dr. Gauri R Gangakhedkar
13/14, Chandangad Apartments, Next to Rahul Nagar, Near Karve Putala, Kothrud, Pune, Maharashtra - 411 038
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ija.IJA_656_19

Rights and Permissions

Ultraviolet (UV) lamps are commonly used in operation theatres for disinfection. Accidental exposure causes damage to superficial tissues especially the skin, the eyes and has the potential to cause various malignancies. Nine previously asymptomatic operation theaters (OT) personnel experienced, foreign body sensation with intense tearing of eyes and erythematous rash on exposed body parts 2 to 4 hours after leaving work. They required symptomatic treatment with oral and topical antihistaminics and lubricant eye drops. Two of the nine required intravenous steroids. UV exposure was diagnosed as diagnosis of exclusion. There is a lack of knowledge regarding presence UV radiation in OT and a lack of safety measures in place to prevent exposure. This case report emphasises the threats poses by UV exposure, the need to bring about awareness about the presence of UV lamps and adopting safety measures to avoid exposure among healthcare providers.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed938    
    Printed3    
    Emailed0    
    PDF Downloaded99    
    Comments [Add]    

Recommend this journal